Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Sep 21, 2009, 1:17 PM MDT for Eddy County, Lea County, New Mexico. It took effect at Sep 21, 2009, 9:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2009, 1:17 PM MDT (19:17 UTC)
- In effect from
- Sep 21, 2009, 9:00 PM MDT
- Expired
- Sep 22, 2009, 3:47 AM MDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1971 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 211917 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CDT MON SEP 21 2009 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS LATE TONIGHT THROUGH EARLY TUESDAY... .THE FIRST MAJOR COLD FRONT OF THE SEASON WILL PASS THROUGH THE REGION THIS EVENING. STRONG NORTHEASTERLY WINDS WILL INUNDATE THE REGION FOLLOWING ITS PASSAGE...LEADING TO HIGH WINDS ACROSS THE DAVIS AND GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS. SUSTAINED WINDS IN EXCESS OF 50 MPH WITH GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE THROUGH LATE MORNING ON TUESDAY BEFORE WINDS SLOWLY BEGIN TO SUBSIDE. STRONG WINDS ARE ALSO EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...AND THE MARFA PLATEAU WHERE SUSTAINED WINDS GREATER THAN 30 MPH WILL BE POSSIBLE THROUGH EARLY TUESDAY AFTERNOON. TXZ074-221000- /O.EXA.KMAF.HW.W.0030.090922T0300Z-090922T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 217 PM CDT MON SEP 21 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT TUESDAY FOR ELEVATIONS HIGHER THAN 6000 FEET. NORTHEASTERLY WINDS IN EXCESS OF 50 MPH WITH GUSTS AS HIGH AS 60 MPH ARE EXPECTED ACROSS THE DAVIS MOUNTAINS BEGINNING LATE TONIGHT AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THESE WINDS SHOULD CONTINUE THROUGH TUESDAY MORNING BEFORE DIMINISHING BY MIDDAY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-221000- /O.CON.KMAF.HW.W.0030.090922T0300Z-090922T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 117 PM MDT MON SEP 21 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT TUESDAY. NORTHEASTERLY WINDS IN EXCESS OF 50 MPH WITH GUSTS AS HIGH AS 65 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS BEGINNING LATE TONIGHT AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THESE WINDS SHOULD CONTINUE THROUGH TUESDAY MORNING BEFORE DIMINISHING BY MIDDAY TUESDAY. TRAVEL THROUGH GUADALUPE PASS WILL BE DIFFICULT...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES. ALL TRAVELING ARE URGED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ057-058-080-221000- /O.NEW.KMAF.WI.Y.0018.090922T0300Z-090922T1800Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...VAN HORN...PECOS...MARFA 217 PM CDT MON SEP 21 2009 /117 PM MDT MON SEP 21 2009/ ...WIND ADVISORY IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 1 PM CDT /NOON MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 1 PM CDT /NOON MDT/ TUESDAY. THE FIRST STRONG COLD FRONT OF THE SEASON IS EXPECTED TO PASS THROUGH THE REGION TONIGHT. STRONG NORTHERLY TO NORTHEASTERLY WINDS WILL FOLLOW ITS PASSAGE...WITH SUSTAINED WINDS IN EXCESS OF 30 MPH EXPECTED. STRONG WINDS WILL PREVAIL THROUGH THE EARLY MORNING HOURS BEFORE BEGINNING TO SUBSIDE BY EARLY TO MID AFTERNOON ON TUESDAY. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE WHICH MAY LEAD TO RAPIDLY CHANGING VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
1 follow-up statement
000 WWUS74 KMAF 220947 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 447 AM CDT TUE SEP 22 2009 ...HIGH WINDS WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS MORNING... .STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS MORNING IN THE WAKE OF THE STRONG COLD FRONT THAT PUSHED ACROSS THE REGION LATE MONDAY NIGHT. WINDS WILL GRADUALLY BEGIN TO SUBSIDE BY THE EARLY AFTERNOON HOURS. NMZ028-029-033-034-TXZ057-058-080-221100- /O.CAN.KMAF.WI.Y.0018.000000T0000Z-090922T1800Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...VAN HORN...PECOS...MARFA 447 AM CDT TUE SEP 22 2009 /347 AM MDT TUE SEP 22 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS...THE VAN HORN AND HIGHWAY 54 CORRIDOR...THE UPPER TRANS PECOS REGION AND THE MARFA PLATEAU. WIND SPEEDS HAVE SUBSIDED EARLY THIS MORNING IN THE WAKE OF THE PASSAGE OF A STRONG COLD FRONT. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$ NMZ027-TXZ074-258-221800- /O.CON.KMAF.HW.W.0030.000000T0000Z-090922T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 447 AM CDT TUE SEP 22 2009 /347 AM MDT TUE SEP 22 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT...OR NOON MDT...FOR THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS...AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. NORTHEASTERLY WINDS OF 30 TO 45 MPH...WITH A FEW GUSTS OVER 50 MPH WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS...INCLUDING GUADALUPE PASS...AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS MORNING IN THE WAKE OF A STRONG COLD FRONT. WIND SPEEDS WILL GRADUALLY SUBSIDE BY EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELLING ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS AND ACROSS ROADS IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD EXERCISE EXTREME CAUTION THIS MORNING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Sep 21, 12:02 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 21, 12:02 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
102 PM CDT MON SEP 21 2009
.DISCUSSION...
SEE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
A SURFACE TROUGH WILL GRADUALLY SLIDE EAST ACROSS THE REGION
THROUGH THIS AFTERNOON. BEHIND THE TROUGH...WINDS WILL TREND
TOWARDS A MORE NORTHWESTERLY DIRECTION...WITH WINDS SPEEDS AT OR
BELOW 12KTS AT AREA TERMINALS. FOR THIS EVENING...A STRONG COLD
FRONT WILL QUICKLY MOVE THROUGH THE AREA. INITIALLY...GUSTY NORTH
WINDS AND SOME BLOWING DUST CAN BE EXPECTED AT AREA TAF SITES. LOW
CLOUDS ARE EXPECTED TO DEVELOP BEHIND THE FRONT AND WE WILL
CONTINUE TO FORECAST MAINLY MVFR CIGS LATE TONIGHT INTO TUESDAY
MORNING. WE COULD ALSO SEE SOME LIGHT SHOWERS BEHIND THE COLD
FRONT...AND WILL CONTINUE WITH MAINLY PROB30 GROUPS TO COVER THIS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 9 PM THIS EVENING TO NOON MDT TUESDAY FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING FROM 9 PM THIS EVENING TO NOON MDT TUESDAY FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
06/32/79Hazardous weather outlook, Sep 21, 2:07 AM MDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 307 AM CDT MON SEP 21 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-212000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 307 AM CDT MON SEP 21 2009 /207 AM MDT MON SEP 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NORTHEAST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH IS EXPECTED IN THE GUADALUPE MOUNTAINS TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TONIGHT. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 1:15 AM MDT | High Wind Warning | MAF | Eddy | 31 hr |
Nearby
Wind Advisories in New Mexico, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.